Welcome to Just Answer and thank you for the question.
I am Dr. Sohaib, a Medical Internist (who deals with diseases of all the organ systems of body) and i will do my best to find an answer for you.
Morphine belongs to a class of drugs called opiates, all of which have got a very high addictive potential.
These drugs when stopped can lead to severe withdrawl symptoms which are difficult to tolerate most of the times and one need medical help to bear the withdrawl phase and pass through it successfully.
The withdrawal symptoms can begin as early as six hours after the last dose and can last up to one week.
To ease out the withdrawl symptoms, the doctors prescribe some drugs that can be very helpful.
Such drugs include Methadone and Buprenorphine that can be prescribed to her, which is a suitable treatment of the narcotic withdrawal syndrome. This is followed by a slow process of then weaning you off the methadone.
Other drugs like catapres can also be used to control several withdrawl symptoms, such as runny nose, sweating, cramps etc.
Hence she should discuss these details with her doctor who may also advice to get in to a treatment program to help her deal with the psychological dependence, and to join support groups etc.
You can read more about the details of these symptoms and treatment by clicking the link below;
Both the patient and the physician working together can make it a success comfortably ---- to get off morphine completely.
I hope this clarifies and answers your question.
Thank you very much for visiting us.
Wish you good luck & Kindest Regards.
It was a pleasure assisting you and i hope my answer was helpful. I will appreciate 5 Star Rating (Excellent Service) & a Bonus as this is the only way i get credit for my time & expertise. Do not hesitate to ask any follow up questions or clarifications any time.
I would have been worried too if i were at your place but let me reassure you that this is a treatable condition and carry a good prognosis with appropriate management.